Change search
ReferencesLink to record
Permanent link

Direct link
On a problem of Arnold: The average multiplicative order of a given integer
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.), Mathematics (Div.).ORCID iD: 0000-0003-4734-5092
2013 (English)In: Algebra & Number Theory, ISSN 1937-0652, Vol. 7, no 4, 981-999 p.Article in journal (Refereed) Published
Abstract [en]

For coprime integers g and n, let l(g) (n) denote the multiplicative order of g modulo n. Motivated by a conjecture of Arnold, we study the average of l(g) (n) as n <= x ranges over integers coprime to g, and x tending to infinity. Assuming the generalized Riemann Hypothesis, we show that this average is essentially as large as the average of the Carmichael lambda function. We also determine the asymptotics of the average of l(g) (p) as p <= x ranges over primes.

Place, publisher, year, edition, pages
2013. Vol. 7, no 4, 981-999 p.
Keyword [en]
average multiplicative order
National Category
URN: urn:nbn:se:kth:diva-129478DOI: 10.2140/ant.2013.7.981ISI: 000323817900008ScopusID: 2-s2.0-84883483231OAI: diva2:652542

QC 20131001

Available from: 2013-10-01 Created: 2013-09-30 Last updated: 2013-10-01Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Kurlberg, Pär
By organisation
Mathematics (Div.)
In the same journal
Algebra & Number Theory

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 41 hits
ReferencesLink to record
Permanent link

Direct link